MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARTICULATION KIT; PROSTHESIS, EXTREMITIES

ZIMMER BIOMET, INC. ARTICULATION KIT; PROSTHESIS, EXTREMITIES
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 03/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: item# 00840004510; lot# 63710101; humeral component plasma sprayed size 5 100 mm length.Item# 00840001407; lot# 63710294; ulnar component plasma sprayed size 4 75 mm length.Item# 00840009000; lot# 64093871; humeral screw kit 2 humeral screws.Item# 66017787; lot# 89444785; palacos lv + g (1x40.) report source - foreign: event occurred in (b)(6).Reported event was confirmed by review of medical records and x-rays which indicates premature loosening of humeral and ulnar left elbow prosthesis.Patient was presented with increasing load-dependent pain, complete loosening between the bone-cement interface as well as humeral and ulnar components.Visual examination of the returned product identified that the humeral and ulnar components contain large amounts of bone cement.The poly on the articulation kit components exhibit wear.Screw kit not returned.Device history record was reviewed and no discrepancies were found.A definitive root cause cannot be determined.Single-use, sterilized devices manufactured or distributed by zimmer biomet are sterilized in accordance with fda regulations and iso standards to a sterility assurance level of 1.0 x 10-6 or better.Therefore, it is unlikely that the specified device caused any patient infection.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmerbiomet will continue to monitor for trends.Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2020-00891, 0001822565-2020-00892.
 
Event or Problem Description
It was reported patient underwent a revision procedure approximately 14 months post-implantation due to suspected infection, loosening and pain.

Brand Name
ARTICULATION KIT
Common Device Name
PROSTHESIS, EXTREMITIES
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10420001
Report Number0001822565-2020-02970
Device Sequence Number14417885
Product Code JDC
UDI-Device Identifier00889024271449
UDI-Public(01)00889024271449
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K123862
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00840009500
Device Lot Number64102160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2020
Initial Report FDA Received Date08/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;